Advertisement

American Style Derivatives

  • You-lan Zhu
  • Xiaonan Wu
  • I-Liang Chern
  • Zhi-zhong Sun
Chapter
Part of the Springer Finance book series (FINANCE)

Abstract

In this Chapter, we will discuss that in order to find the value of an American style derivative, what kind of mathematical problems needs to be solved. When we have such discussions, we mainly take American options as examples. However the methods can be used for other American style derivatives.

Keywords

Free Boundary Linear Complementarity Problem Call Option American Option Dividend Yield 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 4.
    Badea, L., Wang, J.: A new formulation for the valuation of American options, I: solution uniqueness. In: Park, E.-J., Lee, J.-W. (eds.) Analysis and Scientific Computing. Proceeding of the 19th Daewoo Workshop in Analysis and Scientific Computing, pp. 3–16. Kyowoosa Publishing Co., Ltd, Seoul (2000)Google Scholar
  2. 5.
    Badea, L., Wang, J.: A new formulation for the valuation of American options, II: solution existence. In: Park, E.-J., Lee, J.-W. (eds.) Analysis and Scientific Computing. Proceeding of the 19th Daewoo Workshop in Analysis and Scientific Computing, pp. 17–33. Kyowoosa Publishing Co., Ltd, Seoul (2000)Google Scholar
  3. 24.
    Detemple, J.: American options: symmetry properties. In: Jouini, E., Cvitanic, J., Musiela, M. (eds.) Option Pricing, Interest Rates and Risk Management, pp. 67–104. Cambridge University Press, Cambridge (2001)Google Scholar
  4. 31.
    Friedman, A.: Variational Principles and Free-Boundary Problems. Wiley, Inc., New York (1982)MATHGoogle Scholar
  5. 43.
    Hull, J.C.: Options, Futures, and Other Derivatives, 8th edn. Prentice Hall, Upper Saddle River (2012)Google Scholar
  6. 53.
    Kholodnyi, V.A., Price, J.F.: Foreign Exchange Option Symmetry. World Scientific, Singapore (1998)MATHCrossRefGoogle Scholar
  7. 54.
    Kwok, Y.K.: Mathematical Models of Financial Derivatives. Springer, Singapore (1998)MATHGoogle Scholar
  8. 62.
    McDonald, R.L., Schroder, M.D.: A parity result for American options. J. Comput. Financ. 1, 5–13 (1998)Google Scholar
  9. 98.
    Zhu, Y.-l., Ren, H., Xu, H.: Improved effectiveness evaluating American options by the singularity-separating method. Working Paper, University of North Carolina of Charlotte, Charlotte (1996)Google Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  • You-lan Zhu
    • 1
  • Xiaonan Wu
    • 2
  • I-Liang Chern
    • 3
  • Zhi-zhong Sun
    • 4
  1. 1.Department of Mathematics & StatisticsUniversity of North CarolinaCharlotteUSA
  2. 2.Department of MathematicsHong Kong Baptist UniversityHong KongPeople’s Republic of China
  3. 3.Department of MathematicsNational Taiwan UniversityTaipeiTaiwan R.O.C.
  4. 4.Department of MathematicsSoutheast UniversityNanjingPeople’s Republic of China

Personalised recommendations